16 Months Off And Suffering
Posted 26 July 2020 - 01:43 PM
I'm new here. My husband had begun 60mg Duloxetine 4 years ago while on Klonopin (6 months). He was pretty much bed ridden and had all the signs of adrenal fatigue prior to medication. His Dr. then put him on Duloxetine for insomnia and anxiety. My husband never wanted to be medicated in the first place and for a good reason. He has been off of Cymbalta for 16 months now. He dropped to 30 mgs, then 20mg then did 10% tapers for weeks at a time, then 5% because 10 was too much and would put him flat on his back.
As of late, the withdrawal is so bad that he cannot sit up to work at a computer. Symptoms all come and go in waves: insatiable hunger, crawling feeling, restless leg feeling all over, irritation, burning brain, extreme fatigue, depersonalization, tightness in chest, light colored stools, muscle weakness, heart palpitations (subsiding), slight depression (new symptom), and feeling of hopelessness.
He sleeps, eats and watches YouTube to pass the time. He had help from a company called Hardy which he has been taking their Daily micronutrient vitamins and amino acids. Lately the withdrawal has been so bad that he has been taking the aminos every 30 minutes or so. He also takes omega 3s and an adrenal cocktail. I am looking for any encouraging news that this will end. Anyone else struggle with debilitating symptoms for this long or begin withdrawal long after weaning off? I've heard of PAWS but this feels like it will never end for him.
Thank you for any encouraging reports!
Posted 26 July 2020 - 03:30 PM
Well, first of all those are common symptoms of Cymbalta withdrawal. Secondly, the withdrawal symptoms can last a year or more after the last dose gut typically start to get better after 6 to 8 months.
Next, adrenal fatique is considered a non-existent condition by most drs and has been thoroughly shown to not exist in multiple studies.
Posted 26 July 2020 - 04:20 PM
Hi there and a warm welcome from me...
I am so sorry to hear what your husband has been going through, and I am also sorry for you having to carry the care and stress of looking after him. But your time will come. Make no mistake, these drugs can really mess people up - and we have seen it plenty of times. Whilst yours does sound quite a horrible case, there have indeed been many before you - meant in a way to provide hope, rather than dilute your own shortcomings.
As soon as I saw adrenal fatigue, I knew Hat would be all over this one!! But he is right as I went over a lot of the evidence when I felt in a similar way following my withdrawal.
Hat also have every reason to question the supplements as many people always operate under the delusion that more is better, whereas nothing could be further from the truth. Too much of the wrong supplement or vitamin and there could be a number of problems. I would urge you to work with Hat on this score to check that you aren't barking up the wrong tree with what he is currently taking.
I have just had a look for what you mentioned and found the following;
If this is what he is currently taking, I cannot see anything overly concerning, although I see little reason for having quite so much vitamin B. Fortunately the toxicity of vitamin B is very low and what isn't absorbed by the body will pass through the urine. But vitamins should never be a "one size fits all"... I will let Hat look further as he has a better background in this area.
The "aminos" every 30 minutes worries me - as does the "adrenal cocktail". Aminos are a very delicate science and need to be correctly balanced so as not to tip the scales in favour of one chemical or the other; too much dopamine, serotonin or glutamate - all of which carry their own versions of neurotoxicity.
Please follow up with a little more detail and we will help as best we can.
Posted 08 August 2020 - 12:48 PM
Thank you kindly for all of your help, fishinghat and invlaidusername.
We understand that the "adrenal fatigue" is non-existent in the medical realm and completely agree.
This is the amino acid blend that he had been taking for a few weeks. Since I last wrote, he has slowed down to 1-2 doses a day as the symptoms aren't as intense now.
This is the micronutrient vitamin from Hardy:
You mentioned perhaps too much B? He eats a low carb, high protein diet so maybe the DEN is too much?
The adrenal cocktail is 1/4 tsp of hymalayan sea salt, 1/4 tsp cream of tartar and lemon juice in water once in the am.
My husband wrote up some more details of what he went through and things he thought he'd share:
My Taper from 60mg took 15months total. After I started Hardys DEN, I stabilized faster between drops. 6 weeks without DEN to then 1 week on DEN.
First 7 months or so off of C (last bead I took was March 15th 2019) I would feel bad for 3 weeks or so and then start to feel like Im getting better for a few weeks then back to bad. Whole time I also had heart palpitations. At about 7 to 8 months the crazy palps subsided and for a few weeks (this was last November) began gaining strength and energy. Then got hit with ecoli from bad lettuce which drained me. Then the flu. Then a few weeks after that a bad head cold. At this point was feeling horrible and flat on back for about 2 months. End of January felt like things were changing for a few days, then bam hit with second round of flu (we have young children haha). Then it took another 5 or 6 weeks and I started gaining strength able to work a bit sitting at my PC. I was up and down every few days. Some days flat on back some days working. This past March I'm was 12 months off Cymbalta and I started trying to get outside for some sun about 15min a day..whole time my brain felt like was burning and I was struggling to breath. After 3 weeks of this I was then flat on my back for weeks. Then we get concerned I may have liver issues. So in bad withdrawal I push myself to go to the ER. Im released with a clean bill of health but had a panic attack from wearing a mask and struggling to breath in withdrawal symptoms.
Now, for the next 6 weeks Ive had the worst withdrawal yet. Insomnia due to adrenaline rushes at night. Took Kava a few nights and helped me get back to sleeping better. Med release or just pushed my healing back? Not sure but I started getting so many symptoms that I never had.
One thing that was odd is that heart palps have been better but still flare up and this painful stomach hunger in the morning I got since tappering also has lessened. But new symptoms started last Jan, the burning brain feeling. Honestly, it felt like the only last symptom I had but going outside and er seems to have made it worse.
One last thing is I'm up and down now within a 24hour period. Symptoms come and go. Sometimes feel all gone in a window and some days just lighter symptoms in the windows. Waves and windows seem to really be fluctuating like never before now in shorter time frames. I saw Fishinghat say this was similar for him near the end..hoping this is what it means for me!
I took a junkie omega 3 for a few days (sketched on quality so I stopped) but I read taking omega 3s will help? Maybe I should just eat fish weekly? There's so much stuff people recommend, if it truly helps physical symptoms I'd love to start a good one. At the same time, I've read about the dangers too.
Thanks and sorry for the book. Appreciate your time and feedback.
Posted 08 August 2020 - 05:10 PM
So glad you gave me the list. I appreciate it. I will closely review the medical research on these products and will be posting what i find out as I get answers.
Posted 09 August 2020 - 02:40 PM
Posted 09 August 2020 - 05:36 PM
- fishinghat likes this
Posted Today, 08:33 AM
Posted Today, 01:51 PM
Posted Today, 03:14 PM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users